Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 33, NWS Hastings, NE

June 16, 2013Buffalo County, Dawson County, Phelps County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 16, 2013, 6:59 PM CDT for Buffalo County, Dawson County, Phelps County, Nebraska. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 6:59 PM CDT (23:59 UTC)
Expired
Jun 16, 2013, 7:30 PM CDT
In force
31 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Buffalo County, NE, Dawson County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:03 PM CDTTSTM WND DMG6 Wsw Overton, NESEMI BLOWN OVER AT MILE MARKER 243 ON I80 NEAR OVERTON...ROUGHLY HALFWAY BETWEEN THE LEXINGTON AND OVERTON EXITS. ALSO GOLF BALL SIZE HAIL IN OVERTON ENDED AT 710 PM.
Jun 16, 7:03 PM CDTTSTM WND DMGOverton, NESEMI BLOWN OVER AT MILE MARKER 243 ON I80 NEAR OVERTON. ALSO GOLF BALL SIZE HAIL IN OVERTON ENDED AT 710 PM.
Jun 16, 7:03 PM CDTTSTM WND GST 0Overton, NESEMI BLOWN OVER AT MILE MARKER 243 ON I80. ALSO GOLF BALL SIZE HAIL IN OVERTON ENDED AT 710 PM.
Jun 16, 7:15 PM CDTHAIL 0.885 Wnw Elm Creek, NEDIME TO NICKEL SIZE HAIL REPORTED. REPORT COURTESY OF NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WFUS53 KGID 162359
TORGID
NEC019-047-137-170030-
/O.NEW.KGID.TO.W.0033.130616T2359Z-130617T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTH CENTRAL PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 730 PM CDT

* AT 655 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 5 MILES NORTHWEST OF OVERTON...OR 7 MILES EAST
  OF LEXINGTON....AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

  SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  OVERTON AND ELM CREEK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 245 AND 258.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4076 9928 4060 9948 4074 9970 4088 9959
TIME...MOT...LOC 2359Z 302DEG 15KT 4078 9959

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$
2 follow-up statements
883 
WWUS53 KGID 170008
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
708 PM CDT SUN JUN 16 2013

NEC019-047-137-170030-
/O.CON.KGID.TO.W.0033.000000T0000Z-130617T0030Z/
BUFFALO NE-DAWSON NE-PHELPS NE-
708 PM CDT SUN JUN 16 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL PHELPS...
SOUTHEASTERN DAWSON AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 730 PM
CDT...

AT 704 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR OVERTON...OR 12 MILES EAST OF LEXINGTON...MOVING
SOUTHEAST AT 20 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
ELM CREEK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 244 AND 258.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4076 9928 4060 9948 4074 9970 4088 9959
TIME...MOT...LOC 0008Z 305DEG 19KT 4071 9949

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$
910 
WWUS53 KGID 170024 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CDT SUN JUN 16 2013

NEC019-047-137-170034-
/O.EXP.KGID.TO.W.0033.000000T0000Z-130617T0030Z/
BUFFALO NE-DAWSON NE-PHELPS NE-
724 PM CDT SUN JUN 16 2013

...THE TORNADO WARNING FOR NORTH CENTRAL PHELPS...SOUTHEASTERN DAWSON
AND SOUTHWESTERN BUFFALO COUNTIES WILL EXPIRE AT 730 PM CDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR SOUTHWESTERN BUFFALO...SOUTHEASTERN DAWSON...NORTHWESTERN 
KEARNEY...AND NORTHEASTERN PHELPS COUNTIES UNTIL 745 PM CDT.

LAT...LON 4076 9928 4060 9948 4074 9970 4088 9959
TIME...MOT...LOC 0024Z 305DEG 19KT 4066 9940

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:44 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 16, 6:44 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
644 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 242 PM CDT SUN JUN 16 2013

UPPER LEVEL ZONAL FLOW REMAINS IN PLACE ACROSS THE REGION THIS
AFTERNOON...WITH WEAK DISTURBANCES CONTINUING TO BRING
PRECIPITATION  CHANCES. SEEING ACTIVITY ALREADY GOING TO THE
NORTH OF THE CWA WITH THE NEXT ONE OF THESE DISTURBANCE...AS WELL
AS OFF TO THE WEST OVER COLORADO. WILL BE KEEPING AN EYE ON BOTH
AREAS THROUGH THE AFTERNOON/EVENING HOURS. AT THE SURFACE...THE
CWA CONTINUES TO SEE GENERALLY EAST/SOUTHEASTERLY WINDS...WITH LOW
PRESSURE SET UP OVER THE ROCKIES/HIGH PLAINS...AND HIGH PRESSURE
EXTENDING ACROSS NORTH CENTRAL AND ERN NEB. SEEING A FEW DIFFERENT
BOUNDARIES ACROSS THE REGION...SOME LEFT FROM OUTFLOW FROM EARLIER
STORMS...WHILE ANOTHER IS SEPARATING DEWPOINTS IN THE LOWER/MID
60S ACROSS OUR CWA AND LOWER/MID 50S JUST OUTSIDE THE WRN FRINGE
OF THE CWA. THANKS TO THIS MOISTURE AXIS NOSING INTO THE
CWA...SEEING MUCAPE VALUES OF 2000 J/KG DEVELOP THIS
AFTERNOON...AND DEEP LAYER SHEAR VALUES ARE SUFFICIENT FOR SVR WX.
EXPECTING ONGOING ACTIVITY OFF TO THE NORTH TO TRANSITION INTO A
MCS AS IT SLIDES SOUTH...AND LOOKS TO PRIMARILY AFFECT THE WRN
HALF OF THE CWA...AND A WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING
ACROSS THE SC NEB PORTION OF THAT AREA. WILL SEE HOW THE ACTIVITY
TO THE NORTH EVOLVES...AND BETWEEN THAT AND THE THUNDERSTORMS OVER
COLORADO SLIDING EAST...EXPANSION OF THE WATCH FURTHER SOUTH MAY
EVENTUALLY BE NEEDED.

ONCE THIS ACTIVITY SLIDES SOUTH OF THE CWA LATER THIS
EVENING...HAVE  DRY CONDITIONS GOING IN THE FORECAST THROUGH THE
OVERNIGHT HOURS. WINDS ARE EXPECTED TO CONTINUE TO BE
E/SERLY...BUT WILL BE AFFECTED BY ANY CONVECTIVE ACTIVITY/OUTFLOW
BOUNDARIES. AS WE GET INTO TOMORROW...CURRENTLY HAVE THE FORECAST
DRY WELL INTO THE AFTERNOON HOURS...BUT THUNDERSTORM CHANCES DO
RETURN. AM CONCERNED ABOUT YET ANOTHER UPPER LEVEL DISTURBANCE
PUSHING OUT OF THE ROCKIES ALLOWING FOR THE DEVELOPMENT OF MORE
THUNDERSTORMS...AIDED BY LOWER LEVEL UPSLOPE FLOW. COULD SEE SOME
OF THAT ACTIVITY DRIFT EAST EVENTUALLY...BUT WILL ALSO HAVE TO
KEEP AN EYE ON THUNDERSTORMS WHICH MAY DEVELOP ALONG A SFC FRONTAL
BOUNDARY THAT MAY BE DRAPED W-E ACROSS THE CWA. WILL AGAIN HAVE
THE CONCERN FOR A FEW THUNDERSTORMS TO BE ON THE STRONG/SEVERE
SIDE.

NO SIGNIFICANT CHANGES WERE MADE TO TEMPERATURES...WITH OVERNIGHT
LOWS TONIGHT IN THE 60S AND HIGHS TOMORROW IN THE 80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 242 PM CDT SUN JUN 16 2013

GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN ALL
SUGGEST A MID TO UPPER LEVEL LONGWAVE RIDGE WILL BE NOTED OVER THE
ROCKY MOUNTAIN RANGE TO START THE LONG TERM FORECAST PERIOD.
NORTHWESTERLY MID TO UPPER LEVEL FLOW WILL LIKELY BE REALIZED OVER
THE CENTRAL PLAINS TO START THE LONG TERM FORECAST PERIOD AS
WELL...BUT DURING THE DAY TUESDAY AND INTO WEDNESDAY THIS RIDGE IS
EXPECTED TO MOVE EAST ACROSS THE PLAINS...THUS PROVIDING
SOUTHWESTERLY MID TO UPPER LEVEL FLOW THURSDAY ONWARD. PERIODIC
MID LEVEL PERTURBATIONS ARE EXPECTED TO MOVE OVER THE CENTRAL
PLAINS WITHIN THE MEAN MID LEVEL FLOW DURING THE LONG TERM
FORECAST PERIOD...THUS PRESENTING PERIODS OF INCREASED OMEGA AND
CHANCES FOR PRECIPITATION ACROSS OUR AREA. UNFORTUNATELY...DETAILS
REGARDING THE TIMING AND POSITION OF SUCH SUBTLE FEATURES SO FAR
OUT IN THE FORECAST REMAIN MURKY. QPF FIELDS FROM VARIOUS MODELS
PRESENT VARYING SOLUTIONS THUS PROVIDING A SOMEWHAT DIFFICULT
FORECAST WITH RESPECT TO POPS. FOR TUESDAY AND WEDNESDAY...WENT
AHEAD WITH A BLEND OF NAM...OPERATIONAL GFS...EC...AND SREF-MEAN
GUIDANCE TO DERIVE QPF GRIDS...AND THEN DERIVED POPS FROM THESE
RESULTANT QPF GRIDS. WHAT MODEST MODEL CONSENSUS THERE IS
CONTINUES TO SUGGEST LOCATIONS ACROSS OUR WEST/SOUTHWESTERN CWA
STAND THE BEST CHANCE AT OBSERVING MEASURABLE PRECIPITATION
TUESDAY AND WEDNESDAY. THIS SEEMS REASONABLE SEEING AS HOW
FORECAST PROXIMITY SOUNDINGS FROM ACROSS OUR WEST/SOUTHWESTERN
CWA...PER THE NAM...OPERATIONAL GFS...AND EC...SUGGEST STEEP LOW
TO MID LEVEL LAPSE RATES MAY ALLOW FOR THE DEVELOPMENT OF ISOLATED
TO PERHAPS SCATTERED THUNDERSTORM ACTIVITY ACROSS OVER THE HIGHER
TERRAIN OF OUR WEST/SOUTHWESTERN CWA BOTH TUESDAY AFTERNOON AND
WEDNESDAY AFTERNOON. HARD TO TELL JUST HOW MUCH CONVECTION WILL
SUSTAIN ITSELF INTO THE OVERNIGHT HOURS EACH NIGHT...OR LINGER
INTO THE MORNING HOURS THE FOLLOWING DAYS. SO WHILE MUCH OF OUR
CWA CURRENTLY HAS AT LEAST 20% POPS FORECAST TUESDAY AND
WEDNESDAY...THERE ARE HIGHER POPS...GENERALLY 30-40%...COVERING
OUR WEST/SOUTHWEST DURING THE AFTERNOON AND EVENING HOURS ON BOTH
TUESDAY AND WEDNESDAY. WITH THE AFOREMENTIONED MID LEVEL
PERTURBATIONS MOVING OVERHEAD THURSDAY ONWARD...ALLBLEND RESPONDED
BY PROVIDING 20-40% POPS TO PORTIONS OF THE AREA MOST EVERY DAY.
TIMING AND POSITION DETAILS WITH RESPECT TO ANY OF THE MID LEVEL
PERTURBATIONS MID TO LATE NEXT WEEK WILL LIKELY NOT BECOME ANY
MORE CLEAR FOR ANOTHER DAY OR TWO AND AS A RESULT...THE
PROBABILITY OF SUCCESSFULLY IMPROVING THE FORECAST AS PROVIDED BY
ALLBLEND IS LOW. GIVEN THIS LOW PROBABILITY...OPTED TO LEAVE THE
ALLBLEND POPS UNCHANGED FOR THE MOST PART.

THE NAM...OPERATIONAL GFS...AND EC ALL SUGGEST DEEP LAYER MUCAPE
VALUES OF 1500-3000J/KG WILL ACCOMPANY DEEP LAYER BULK SHEAR
VALUES  OF ~30KTS TUESDAY AFTERNOON AND EVENING. INCREASING LOW
LEVEL MOISTURE MAY ALLOW DEEP LAYER MUCAPE VALUES TO EXCEED
3000J/KG ACROSS PORTIONS OF OUR CWA WEDNESDAY AFTERNOON AND
EVENING...PRIMARILY ACROSS OUR WEST/SOUTHWEST...WITH DEEP LAYER
BULK SHEAR INCREASING INTO THE 40-45KT RANGE. GIVEN ALL
THIS...WILL GO AHEAD WITH SEVERE WEATHER WORDING IN THE HWO FOR
TUESDAY AND WEDNESDAY. BEYOND WEDNESDAY...DETAILS REGARDING SEVERE
WEATHER TIMING AND POSITION REMAIN BLURRY AND AS A RESULT...WILL
CONTINUE THE GENERAL THUNDERSTORM MENTION IN THE HWO FOR THE TIME
BEING.

LITTLE CHANGE IN THE LOW LEVEL AIRMASS SHOULD PRESENT SIMILAR
TEMPERATURES TUESDAY AND WEDNESDAY...WITH AFTERNOON HIGH
TEMPERATURE GENERALLY IN THE 80S CURRENTLY FORECAST. LOW LEVEL
SOUTHERLY FLOW AND RESULTANT LOW LEVEL WARM AIR ADVECTION
BEGINNING WEDNESDAY HOWEVER...SHOULD PROMOTE A WARMING TREND TO
FINISH OUT THE FORECAST PERIOD...WITH AFTERNOON HIGH TEMPERATURES
IN THE UPPER 80S AND 90S EXPECTED FOR THE MOST LOCATIONS BY LATE
IN THE WEEK. OVERNIGHT TEMPERATURES IN THE 60S ARE FORECAST FOR
MOST LOCATIONS THROUGH WEDNESDAY NIGHT...WITH LOWS CREEPING INTO
THE 70S FOR SOME LOCATIONS BY LATE WEEK.

&&

.AVIATION...(FOR THE 00Z KGRI TAF THROUGH 00Z MONDAY EVENING)
ISSUED AT 630 PM CDT SUN JUN 16 2013

AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT THE
TERMINAL OVER THE NEXT COUPLE OF HOURS BRINGING POTENTIALLY GUSTY
WINDS AND HEAVY RAIN INTO THE VICINITY OF KGRI...AND INTRODUCED A
TEMPO GROUP FROM 17/01-03Z TO COVER THIS ACTIVITY...EVEN THOUGH
LATEST MODEL GUIDANCE INDICATES VICINITY STORMS COULD CONTINUE
INTO THE EARLY MORNING HOURS MONDAY. OTHERWISE...WINDS WILL BE
LIGHT AND SOUTHEATERLY AHEAD OF THIS LINE...VARIABLE
OVERNIGHT...AND THEN BECOMING EASTERLY AFT 18Z MONDAY AS SKIES
CLEAR...WITH PREVAILING VFR CONDITIONS EXPECTED OUTSIDE OF ANY
THUNDERSTORMS THAT IMPACT THE TERMINAL THROUGH THE PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...ADO
LONG TERM...BRYANT
AVIATION...SAR
Hazardous weather outlook, Jun 16, 2:49 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
249 PM CDT SUN JUN 16 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
249 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS MAY BECOME SEVERE...WITH GOLF BALL SIZE HAIL...THUNDERSTORM
WIND GUSTS OF 60 TO 70 MPH...AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON INTO MONDAY
NIGHT...AND AGAIN TUESDAY AND WEDNESDAY. THERE WILL BE THE
POTENTIAL FOR SOME THUNDERSTORMS TO BE SEVERE...WITH QUARTER SIZE
HAIL AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE
PRIMARY SEVERE WEATHER THREATS.

PERIODIC CHANCES FOR THUNDERSTORMS ALSO EXIST IN THE FORECAST FOR
VARIOUS PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/BRYANT

In the hours before

Local storm report, Jun 16, 5:53 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             1 N LITCHFIELD          41.17N 99.15W
06/16/2013  E1.75 INCH       SHERMAN            NE   FIRE DEPT/RESCUE

&&

SROSSI
Special weather statement, Jun 16, 5:55 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
555 PM CDT SUN JUN 16 2013

NEZ060-061-073-162330-
BUFFALO NE-DAWSON NE-PHELPS NE-
555 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS...
SOUTHEASTERN DAWSON AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 630 PM
CDT...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELM CREEK...OR 17 MILES EAST OF LEXINGTON...
MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELM CREEK...
  AMHERST...
  ODESSA...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 248 AND 268.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4081 9956 4088 9917 4047 9918 4065 9957
TIME...MOT...LOC 2256Z 293DEG 18KT 4070 9941
Local storm report, Jun 16, 6:02 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
602 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             LITCHFIELD              41.16N 99.15W
06/16/2013  E1.00 INCH       SHERMAN            NE   PUBLIC

            SOCIAL MEDIA POST OF QUARTER HAIL IN LITCHFIELD.

&&

SALTZMAN
Local storm report, Jun 16, 6:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             6 S ELM CREEK           40.63N 99.38W
06/16/2013  E1.00 INCH       PHELPS             NE   LAW ENFORCEMENT

            ALSO 50 MPH WINDS AND HEAVY RAIN

&&

EWALD
Local storm report, Jun 16, 6:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
654 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             AXTELL                  40.48N 99.13W
06/16/2013  E1.00 INCH       KEARNEY            NE   LAW ENFORCEMENT

            ALSO 50 MPH WINDS AND HEAVY RAIN

&&

EWALD
Local storm report, Jun 16, 6:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             8 N HOLDREGE            40.56N 99.38W
06/16/2013  E1.75 INCH       PHELPS             NE   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. RELAYED REPORT FROM SPOTTERS.

&&

SALTZMAN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:30 PM CDTSpecial Weather StatementGIDSherman45 min
Jun 16, 5:08 PM CDTSevere Thunderstorm WarningGIDSherman52 min
Jun 16, 5:39 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson51 min
Jun 16, 5:55 PM CDTSpecial Weather StatementGIDPhelps35 min
Jun 16, 5:55 PM CDTSevere Thunderstorm WarningGIDSherman50 min
Jun 16, 6:12 PM CDTSevere Thunderstorm WarningGIDPhelps48 min
Jun 16, 6:25 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson50 min
Jun 16, 6:31 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps29 min
Jun 16, 6:38 PM CDTSevere Thunderstorm WarningGIDKearney52 min
Jun 16, 6:55 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan, Phelps50 min

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.